Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Not sure what to do? wait it out or call

tammycttammyc Posts: 894
edited 06/11/2012 - 8:59 AM in Lower Back Pain
Hi everyone,
I had my third ESI on tues. On my way home from the hospital that day i started getting some flushing in my face,which i thought was just from being nervous about the procedure. My back was tender that day which has always happened to me and i had some burning also things i had before with the first two, but by the end of the night i started to feel really hot and nauseous. I took my temp and though it was up slightly far from a fever,but i looked like i was burning up my face beat red and i had the window wide open trying to cool myself down.The flushing was coming and going and when i would lay down my stomach would feel better but as soon as i would stand up i felt sick again. I gave it another day and by the second morning i thought the worst was over i got up feeling pretty good but after being up for three hours i started feeling flushed again and the nausea returned and i started feeling an anxiety throughout my legs ,like they needed to be stretched badly, so i stretched out a bit but made sure that i didn't stretch to hard. Big Mistake! i got itchy throughout my back,legs and arms. As some of you know itching has been a problem for me the last while and i was not pleased to feel it back again.Nothing seems to help it. I've checked my injection site and there is no redness or heat around it so i don't think i have an infection and i'm not sure what i should do if i should call the pain doc. or wait and see if it gets better on its own. This is the fourth day and so far today the nausea is still there and i'm still flushed.The itching isn't too bad yet but its still early in the day.I did let him know that the last time i had one i had increased pain for about three days afterwards and he told me to call him the next day if it started again but these are totally different symptoms.


  • Hi tammyc

    I had a nerve root block yesterday,my surgeon told me to expect feeling flushed and more pain for a few days also increased headaches

    I was sick in recovery room whilst wakening then felt fine,went home a few hours later still fine then all of a sudden very sick with no warning,I woke this morning feeling slightly sick but better I was feeling very hot and flushed,I looked in the mirror and my face is so red and puffy looking my head is very hot, sickness seems to have settled for me now and eating ok,I was expecting this as the surgeon did warn me I believe the anaesthetic can cause the sickness for some time,still hot and flushed.

    Mine is early days but you have had this since tuesday I would call for advice as this should be calming down by now I would have thought.

    I do hope you get better soon

  • I also would give your doctor a call. It's Friday and if it worsens over the weekend, you'll end up in the ER. Make yourself feel better and call your doc.

    Just my 2 cents, for what they're worth.

  • Tammy,

    I think you need to call the doctor about those symptoms as those sound very similar to what i get from allergic reactions. Which they tell me if you think you look bad on the outside it looks far worse on the inside. It is possible the doctor used something else in the injection and your body doesn't like it. You might try taking some bendryl and see if it changes the symptoms any. Of course if you have any issues breathing go straight to the ER. But I say call them.
  • I called the doc. on mon morning of course he was in surgery but called me back within a half hour of my call. He said that it sounded like an allergic reaction to the injection. I told him that when i picked the medication up they said that they had changed the med. to a generic brand and i asked if that could be the reason why i reacted. He called the pharmacy to find out what they gave me and called me back again,said that it definitely was a different brand then the time before and that when they mix the medication they can add different substances.So i may have reacted to something in it and not necessarily the medication itself.Because i had severe pain after the last one he's not sure now if its reaction to the medication he's given me or the new brand. He said for me to take benedryl to calm the itching and if i had anymore problems to call him back again. He said that my response to the injection was very unusual.I've been taking a full dose every four hours and i'm still itching,but he said that the injection is designed to be long lasting so it could be a while before it helps and the medication wears off.He said to think about stopping the injections because of this reaction,i really don't want to have to do that if i can help it because at least they gave me a bit of relief.,but i also hate feeling the itch .
  • It does sound like a reaction as you have had this for a while now,my symptoms lasted a few days with the red face and hot head then I had a strange tingling in my tongue and roof of my mouth this has not gone away it's very strange.It doesn't bother me too much but it is unusual my tongue is buzzing.I think it must be the anaesthetic wearing off.

    I hope you get this under control soon.

  • two weeks after the injection and still reacting to the shot. Yesterday i thought i was reaction free,felt not too bad and no itching didn't take any benedryl and then this morning i woke up itching all over again and the nausea is back.I guess that the benedryl was just working so much that i was able to go one day without it. It dropped in my system and now all the side effects are back again. Good grief how much longer is this going to last.Its torture feeling like this every day. I don't know what else to do to help this go away. I've been taking my pain meds. muscle relaxants, and benedryl every day. I know my pain doc. said that the only thing they give for allergic reactions is benedryl but there has to be something else that i can try.
  • Hi Tammyc,

    12 days since injections I too still have a strange reaction in the tongue and roof of my mouth it does not go away,I have also started to get twitching muscles/shakes in my arms,chest,sides going around to my back,this is totally new and started a few days ago.

    I may try some benedryl to see if it helps,and may go to my Dr if it goes on much longer.

    You are having a rough time with this itching I hope you get over it very soon.

    Take care Des
  • The itching is finally calming down,nausea is still there,but now the pain is returning.I can't catch a break at all. I'm not sure which is worse the itching or pain. I see my neurologist on the 17th so hopefully i will get somewhere this time.
  • Hope to see hope in good health Soon :)
This discussion has been closed.
Sign In or Register to comment.